Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hiv & severe anemia
Apr 21, 2015

My brother is HIV positive and is on Atripla. He is diagnosed with severe anemia and his hermatocrit level has dropped to 10. He needs blood transfusion every 3 weeks. His doctor couldn't find the cause . He is now receiving apocrit injection every week but so far doesn't seem to help. What else can be done to help him. We are desperate !!!

Response from Dr. Young

Hello and thanks for posting.

Sorry to learn of your brother's situation. Anemia is not a typical side effect of his medications, but can be caused by multiple factors in people living with HIV, especially those with AIDS or low CD4 cell counts. Sometimes, it's just HIV that the cause, but a thorough evaluation is important. Checking bone marrow cellularity, erthropoeitin levels, vitamin B12 and folate levels and for evidence of gastrointestinal bleeding is a start.

Hope that's helpful, and best of health to your brother. BY


Previous
zolpidem
Next
HIV and anemia

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement